Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


On the unknotting number of minimal diagrams

Author: A. Stoimenow
Journal: Math. Comp. 72 (2003), 2043-2057
MSC (2000): Primary 57M25
Published electronically: March 26, 2003
MathSciNet review: 1986820
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Answering negatively a question of Bleiler, we give examples of knots where the difference between minimal and maximal unknotting number of minimal crossing number diagrams grows beyond any extent.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 57M25

Retrieve articles in all journals with MSC (2000): 57M25

Additional Information

A. Stoimenow
Affiliation: Department of Mathematics, University of Toronto, Ontario Canada M5S 3G3

PII: S 0025-5718(03)01514-X
Keywords: Kauffman polynomial, HOMFLY polynomial, crossing number, homogeneous braid, unknotting number
Received by editor(s): June 6, 2000
Received by editor(s) in revised form: March 8, 2002
Published electronically: March 26, 2003
Additional Notes: The author was supported by a DFG grant.
Article copyright: © Copyright 2003 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia